Spotting between periods with iud

Common Questions and Answers about Spotting between periods with iud

period

For the last 6-8 months or so, I've had bleeding/spotting/cramps in between periods. It's very annoying, since I feel like I'm dealing with a light period on days when I should be free of all that hassle! Anyone had similar side effects with the paraguard?
I am really scared to death!!! I am so scared I am pregnant and I have a IUD in. I haven't had a period in like 4 months. Now, I am spotting lightly, cramping for about 2 weeks, TIRED AND COME SLEEP FOREVER, I am hungry all the time and I have had some light headedness, & I get sick on my stomach kind'a easily! Could I be pregnant? I am scared to take a test...I just know all the risk that come with being pregnant on an IUD....& if I am can I have a healthy baby...
This might get you some answers. If it's negative, you may want to talk with your doctor if you think your IUD is causing problems.
just too much women all with the same issues. I have had my Nova-T copper IUD(canadian kind, but only good for 3-5 years) in for 1 1/2 years now. I have had abnormal periods in the past, but since I had this IUD inserted, I have had a very heavy 7 day period at least every 4 if not 6 weeks when it was late.....but always very very heavy from the IUD. Now concerns have risen, since my last period was in the end of December.
However, I have not had a period in 2 months now. I know it's normal for some people with an IUD to stop menstrating all togeather, until IUD is out...Should I be worried about pregnancy?? What's my chances??Anyhelp would be greatly appreciated.
While the most commonly used IUD is the copper IUD, it may indeed increase menstrual bleeding or cramps as well as spotting between periods. If these symptoms persist, it is best that you inform your doctor about this for proper management and to rule out possible infection, gynecological issues or bleeding condition present. Further evaluation may need to be done.
i had my iud inserted in april of 09 and i bled for 3 months straight and then had my periods for 2 weeks every month.... now its been 2 months since i had a period....
well the spotting in between periods happens, eventhough the doctors tell you that it shouldn't happen after 3 months...well it happens every other month. I had a copper iud for 2 1/2 years. For some reason when I had the IUD my vagina would get more irritated over anything and I think its because it changes the PH in your uterus. I deffinitely recommend you going to the Dr.
Then had 2 m/c's in a row, can't help but think there was a connection between messing with my hormones with the IUD or the lining and those m/c's--had had 2 pregnancies no problems before. I could never find studies either that linked IUD with post-IUD success at carrying pregnancies--don't think they want to know. Good luck!
I got pregnant with the mirena iud after 1 year, guess was I was 7/8 weeks and we removed it 3 days later I lost the baby. I hope your baby stays put and you carry to term. The woman who cuts my hair got pregnant on it 3 years ago and was able to carry her daughter to term with the mirena still in place.
The commonest cause is pregnancy with impending miscarriage. Few other conditions causing spotting between periods are endometriosis, STDs, cervical, uterine or ovarian cancers and ovarian cysts. Any vaginal bleeding other than your periods should be evaluated. Consult your gynecologist for more details. You may need pregnancy test, pelvic scan and pap smear. Keep me posted. Best wishes and take care!
IUD's can also cause ectopic pregnancies and sometimes infection - infection can lead to PID, pelvic inflammatory disease, which can cause infertility if left untreated. There are other side effects you might want to consider too, such as spotting between periods, heavier bleeding... Google it and have a look.
I have had the Paraguard IUD for a yr and a half..periods are regularly once/month like clock work, for 5-7 days. Well, last month I had my normal period starting on the 1st, then 3 weeks later, I had an abnormal period, to date, has lasted 10 days..the fact that 2 periods in one month is odd..but the fact that this period has included pink spotting at the beginning and at the end of it..with ping pong sized clots and a heavy flow on the 4th and 5th day..is mind blowing to me.
it's possible yes no birth control is 100%. but i know with the mirena at least between months 4-12 your periods can go away completely. at least that's what my ob said and that's what's happening to me. after i had my twins i got the mirena iud. my periods went from the normal 5-7 days to 4-6 after a few months and now they're 1-3 days long. one day of heavy flow and 2 days of spotting. so you could be one of the lucky ones whose periods just go away completely. if you're worried make an apt.
in the begening i had some bleeding [spots] for 2 months and then after that itstoped and there were no periods untill now .but my concern is [ if i remove the iud how long will it take me to get pregnant?
I know the Mirena can make your periods light or non existent but as a rule periods are heavier with the copper IUD. You got lucky!
This is a great way to know that it is where it should be. Heavier periods are normal with this IUD. Mine are very heavy also. IMO, this is a "side effect" that is very easy to deal with instead of dealing with artificial hormones to control my cycle. I love that I still ovulate and have a regular, normal, hormone free cycle. What other side effects do you have?
I did have an eptopic due to my iud...i really dont think i have ever had pain worse than what i felt with that. I would definately get a second opinion especially if your cramping is unbearable. I felt faint and was so sick with my eptopic. Again this is just based on my personal experience.
ya), They said I will have little or no bleeding, no cramping since it is very low hormonal IUD. I will not have the same issue with the first IUD. Migraines will not be as extreme.... of course..... Well look at me now... I am at that point where my bleedings are getting longer each month (now about 12 days a month with huge blood clothes) + I have major cramps every month during ovulation, I can barerly stand up, and my migraines are out of control, I have to take narcotics....
Especially if you had an IUD with no hormones , just the physical IUD. It prevents implantation NOT fertilization so you actually keep ovulating like normal. The ones with hormones get to where they repress ovulation (like the Mirena one) so that might take a month or two to re-establish. I went from late OCt (removal) to Jan (preg) with the Mirena removed.
Every month my period comes like clockwork. I don't spot or bled in between periods and when I get my period it is extremely heavy (a known side effect from the iud). This month things have been a little bit weird though. I spotted maybe a quarter amount of red blood about a week and a half ago. The spotting only lasted for a couple minutes and then disappeared as mysteriously as it came.
http://www.webmd.com/sex/birth-control/intrauterine-device-iud-for-birth-control Take care and hope everything is well. Best regards.
just too much women all with the same issues. I have had my Nova-T copper IUD(canadian kind, but only good for 3-5 years) in for 1 1/2 years now. I have had abnormal periods in the past, but since I had this IUD inserted, I have had a very heavy 7 day period at least every 4 if not 6 weeks when it was late.....but always very very heavy from the IUD. Now concerns have risen, since my last period was in the end of December.
My sister had the iud and had many problems with it, bleeding for long periods of time, and missing periods, icredible pain etc.
Hello, Spotting between periods may be due to many causes.Clinically,it is called dysfunctional uterine bleeding(DUB).It can be due to genital infections or cervical polyps.They are tiny, harmless growths on the outer surface of the cervix and can bleed after intense sexual intercourse.Stress and anxiety can also cause intermenstrual bleeding.
I also got my Mirena IUD in January. I've always done more than spotting, but 4 weeks ago i started to spot, but when I put on a pantyliner i stopped spotting. The same thing happened a few days later. 2 weeks ago my boobs hurt so bad, but just like you the pregnancy test was negative. I haven't had a normal ( or what I would call normal) period since September 24th. I talked to a nurse and she said sometimes that's normal to miss one, but when I was at the doctor back in Sept.
I have never had severe cramps and with the IUD I can barely stand up with my PMS cramps. Of course I stayed in contact with my doctor and he did say that all of most of theses things were normal and would subside. For me personally, the side effects completely outweigh the benefits. I talked to my partner and he said that he had noticed all of these things but had hoped that they would subside and hadn't said anything because he didn't want to upset me further.
I've had my iud since last year no problems, even stopped periods since last March but now I'm starting to spot and have cramps for the last couple of days, I'm I having a period after 9 months, without one?
MedHelp Health Answers